Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 7, NWS Austin/San Antonio, TX

March 30, 20228 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Mar 30, 2022, 10:24 AM CDT for 8 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2022, 10:24 AM CDT (15:24 UTC)
Expired
Mar 30, 2022, 5:00 PM CDT
In force
7 hr
Issued by
NWS Austin/San Antonio, TX

Counties Dimmit County, TX, Edwards County, TX, Kinney County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 12 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 3.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -271 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2809 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
-271 m²/s²
0-3 km storm-relative helicity
-142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

816 
WWUS74 KEWX 301524
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1024 AM CDT Wed Mar 30 2022

TXZ183>185-202-203-217-218-228-302200-
/O.NEW.KEWX.WI.Y.0007.220330T1524Z-220330T2200Z/
Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit-
Including the cities of Del Rio, Rocksprings, Leakey, 
Brackettville, Uvalde, Eagle Pass, Crystal City, 
and Carrizo Springs
1024 AM CDT Wed Mar 30 2022

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Val Verde, Edwards, Real, Kinney, Uvalde, Maverick, 
  Zavala and Dimmit Counties.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
384 
WWUS74 KEWX 302156
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
456 PM CDT Wed Mar 30 2022

TXZ183>185-202-203-217-218-228-302300-
/O.EXP.KEWX.WI.Y.0007.000000T0000Z-220330T2200Z/
Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit-
Including the cities of Del Rio, Rocksprings, Leakey, 
Brackettville, Uvalde, Eagle Pass, Crystal City, 
and Carrizo Springs
456 PM CDT Wed Mar 30 2022

...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON...

Winds are in the process of gradually decreasing to below Wind
Advisory criteria across the advisory area. As a result, we will 
allow the Wind Advisory to expire at the top of the hour. Winds 
still may gust up to 30 to 35 mph over the next hour or two.

$$

Brady

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 6:06 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Mar 30, 6:06 AM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
606 AM CDT Wed Mar 30 2022

.AVIATION... (30/12Z TAFs)

A line of SHRA with MVFR CIGs/VSBYs currently moving over the I-35
sites will move away from those sites by 13z leaving VFR flying
conditions, including at KDRT, today through Thursday. Westerly to
northwesterly winds increase to 15 to 25 KTs with gusts to 35 KTs by
mid morning, then decrease to northerly around 5 KTs tonight.

&&

.PREV DISCUSSION... /ISSUED 220 AM CDT Wed Mar 30 2022/

SHORT TERM (Today through Thursday)...

A line of showers and isolated thunderstorms moving across the Hill
Country associated with forcing along a Pacific front will move
across the I-35 corridor between 3 and 7 AM and exit to our east by
10 AM. There still is a potential for a strong storm or two with
hail and gusty winds the threats.

In wake of the frontal passage, a dry/breezy to windy westerly to
northwesterly lower level flow develops. Humidities drop into the
teens southwest to 20s northeast. Winds increase to 15 to 25 mph
with gusts to 35 mph. Thus, a Red Flag Warning is in effect for all
of South Central Texas from 10 AM through 8 PM. See the Fire Weather
section below for additional details on the Red Flag Warning.
Although winds will flirt with Wind Advisory levels for a few hours
across the Hill Country to the Rio Grande Plains this morning into
early afternoon, Will hold off, for now. Later updates may issue one
should criteria wind speeds be more extensive.  Above normal high
temperatures are expected today due to downsloping flow.

High pressure briefly moves into our area this evening decreasing
the flow. A weak surface pressure trough develops overnight across
our southwestern areas in response to an upper level trough passing
to our north resulting in mostly variable and light winds overnight.
Cold advection and light winds bring below normal low temperatures
tonight.

As the upper level trough pulls off to the east on Thursday, surface
high pressure surges into our area. Northerly to northeasterly lower
level flow over the Hill Country to along and east of I-35 brings
some cold advection with near normal high temperatures across those
areas. Elsewhere, a downsloping northwesterly flow keeps high
temperatures above normal. Another Red Flag Warning will likely be
needed for at least parts of our area on Thursday. See the Fire
Weather Section below for additional details. Wind speeds should be
below advisory levels on Thursday.

FIRE WEATHER...

Critical to locally Extreme Fire Weather conditions are expected
across all of our area this morning into the evening hours. Westerly-
northwesterly winds of 15 to 25 mph with gusts to 35 mph and minimum
humidities in the teens southwest to 20s northeast can be expected.
Texas Forest Service forecast maps continue to show critically to
extremely dry fuels and very high to extreme fire danger for most of
South Central Texas today. In addition, a few fires are ongoing. SPC
has much of our area in Critical Fire Weather conditions for today
with elevated elsewhere in our area.

Near Critical to Critical Fire Weather conditions are expected on
Thursday. Humidities fall into the teens west to 20s east.
Northwesterly winds of 10 to 15 mph with gusts to 25 mph across the
Rio Grande Plains may require a Red Flag Warning there. Elsewhere,
winds will be lighter, however near Critical Fire Weather conditions
are expected due to low humidities.

LONG TERM (Thursday Night through Tuesday)...

The coolest temperatures in the long term period are expected
Thursday night/Friday morning as surface high pressure pulls away to
our northeast. NE to ENE winds will be in place and lows will fall
into the mid 40s to mid 50s, perhaps some upper 50s near the Rio
Grande. Surface winds will gradually turn to the S/SSE during the
day Friday and increase to 10 to 20 mph, highest over the southern
Edwards Plateau, and this will help temperatures warm into the low
80s north and east and upper 80s south and west. With afternoon RH
values in the 20s west, elevated to near-critical Fire Weather
concerns will remain, unfortunately.

Quasi-zonal flow aloft continues through the weekend with low level
flow remaining generally S to SE. Temps at 850mb will warm up, and
despite some overnight moisture advection bringing dew points into
the mid 50s to near 60 by sunrise Saturday, mixing is expected to be
efficient during the daytime. Thus, we anticipate the warming trend
to continue Saturday and Sunday. Weak PGF will allow lighter winds
and somewhat more variable direction Saturday. While dry air remains
in place, the lighter winds should allow for a brief reprieve from
the high to extreme fire danger. But with how dry it's been and how
many fire starts we've seen, we'll remain in heightened awareness
mode.

By Sunday, highs will reach 85-93 and potentially a touch higher
over the usual warm spots west. Elevated fire weather remains
possible, though RH will likely remain 25% or above in the
afternoon, with wind speeds again highest over Val Verde into
Edwards counties. Another upper trough will begin to move across the
Desert Southwest Monday, and some isentropic lift locally could lead
to shower and thunderstorm chances over portions of the area Sunday
night into Monday. However, model agreement remains low and the 00Z
EC is mostly dry here Monday. Slightly better rain chances may
arrive for Monday night into Tuesday, but for now have lowered POPs
from the blend given model uncertainty and our ongoing La Nina
tendency to miss out of appreciable precipitation. For what it's
worth, CPC 6-10 day outlook lowered it's expectation of wetter than
normal conditions in yesterday afternoon's outlook for April 4-8.
Seasonally warm temperatures will remain in place Monday and
Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              82  49  78  50  82 /  -    0   0   0  -
Austin Bergstrom Intl Airport  83  46  78  47  82 /  10   0   0   0  -
New Braunfels Muni Airport     87  47  82  48  84 /  -    0   0   0  -
Burnet Muni Airport            78  45  76  47  82 /  -   -    0   0  -
Del Rio Intl Airport           86  53  87  56  89 /   0   0   0   0   0
Georgetown Muni Airport        81  46  77  47  83 /  -   -    0   0  -
Hondo Muni Airport             87  46  88  50  87 /   0   0   0   0  -
San Marcos Muni Airport        85  46  81  47  84 /  10   0   0   0  -
La Grange - Fayette Regional   85  49  78  49  82 /  70   0   0   0  -
San Antonio Intl Airport       85  50  83  52  84 /   0   0   0   0  -
Stinson Muni Airport           89  51  87  53  88 /   0   0   0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM this morning to 8 PM CDT this evening
for Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De
Witt-Dimmit-Edwards-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-
Karnes-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real-
Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala.

&&

Short-Term/Aviation...04
Long-Term...KCW
Hazardous weather outlook, Mar 30, 4:54 AM CDT, 5 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
454 AM CDT Wed Mar 30 2022

TXZ171>173-183>194-202>209-217>225-228-311000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
454 AM CDT Wed Mar 30 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A Red Flag Warning is in effect for all of the area from late this
morning through early this evening. West to northwest winds of 15
to 25 mph with gusts to 40 mph and humidities in the teens and
20s are expected. In addition, fuels remain critically to extremely
dry while a few fires continue across the area.

Locally windy conditions are expected and a Wind Advisory may be
needed for parts of our area for a few hours today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Elevated to critical fire weather conditions will continue for the
next several days. Low humidities and breezy winds are expected on
most days. In addition, fuels remain dry to extremely dry.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 1:05 AM CDTSpecial Weather StatementEWXVal Verde40 min

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.